FROM OUR EXPERTS
Is joint and muscle pain a common side affect of Imitrex? For treatment of 4-5 migraines a week, I have been taking Imitrex for over a year. It works excellent and gets rid of the headache but I suffer with extreme stiffness, joint and muscle pain so have been in the habit of taking advil along with it. Discussed with my doctor and am now using Topamax and rizatriptan (Maxalt) disintegrating tablets instead of the Imitrex. The rizatriptan did relieve the headache within an hour. Too early to tell if other pains will subside. Am wondering if anyone else has joint pain with Imitrex and whether a build-up of Imitrex is still in my system. Thanks for your help. Lori.
Do you keep the patient information sheets that come with your prescriptions? If not, it would be a good idea to start doing so. Joint and muscle pain can be side effects of Imitrex. They can also be symptoms of Migraine.
Another important issue to consider ...
This study continues the work already done investigating the use of botulinum type A toxin (Botox A) for relief of muscle pain. A specific Botox agent called Dysport ® was used in patients with upper back pain. Dysport® has a much higher biologically active dosage compared to Botox®. All patients had been diagnosed with a condition called myofascial pain syndrome (MPS). MPS is described as chronic muscle pain from shortened or contracted muscles. Trigger points (TrPs) are often part of the clinical picture. TrPs are areas of hyperirritable spots. When pressed or stimulated, TrPs cause a predictable pain pattern. Patients included were men and women between the ages of 18 and 70 years. All had MPS with at least 10 TrPs present in the neck or upper back. Symptoms had been reported for at least six months. Each patient was given a single injection of Dysport® into the 10 most painful TrPs. Pain level after five weeks was the main result measured. Change in pain intensity and number of pain-...
Knee pain is well known to many athletes. It is also a common complaint in the general population. Pain with stair climbing, sitting too long, squatting, and kneeling is a sign of patellofemoral pain syndrome (PFPS). This problem occurs when the kneecap (patella) doesn't slide up and down properly as the knee is straightened and bent. The thigh muscle, called the quadriceps , moves the patella. This muscle is divided into four parts. Two of these, the vastus medialis obliquus and vastus lateralis, are the focus of many studies. The vastus medialis obliquus (VMO) is the section of muscle on the inside of the front of the thigh. The vastus lateralis (VL) is along the outer front thigh. For many years, it was assumed that strengthening the VMO portion of the muscle would help PFPS. Yet some research showed this wasn't true. Since then, many researchers have been studying the VMO in relation to knee problems. They are trying to find out when and how this muscle works. This may offer some hel...
You should know
Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.